August  2017, 11(3): 409-427. doi: 10.3934/amc.2017035

Parity check systems of nonlinear codes over finite commutative Frobenius rings

Department of Mathematics and Systems Analysis, Aalto University, P.O. Box 11100, FI-00076 Aalto, Finland

Received  March 2012 Revised  February 2016 Published  August 2017

Fund Project: The author acknowledges support from the Knut and Alice Wallenberg Foundation under grant KAW 2005.0098. This support was given during the beginning of the work on this paper while the author was affiliated at the Department of Mathematics, KTH, S-10044 Stockholm, Sweden

The concept of parity check matrices of linear binary codes has been extended by Heden [10] to parity check systems of nonlinear binary codes. In the present paper we extend this concept to parity check systems of nonlinear codes over finite commutative Frobenius rings. Using parity check systems, results on how to get some fundamental properties of the codes are given. Moreover, parity check systems and its connection to characters is investigated and a MacWilliams type theorem on the distance distribution is given.

Citation: Thomas Westerbäck. Parity check systems of nonlinear codes over finite commutative Frobenius rings. Advances in Mathematics of Communications, 2017, 11 (3) : 409-427. doi: 10.3934/amc.2017035
References:
[1]

T. Britz, MacWilliams identities and matroid polynomials, Electr. J. Combin., 9 (2002), R19, 16pp.

[2]

P. Delsarte, Bounds for unrestricted codes, by linear programming, Philips Res. Rep., 27 (1972), 272-289.

[3]

T. Etzion and A. Vardy, On perfect codes and tilings, problems and solutions, SIAM J. Discr. Math., 11 (1998), 205-223. doi: 10.1137/S0895480196309171.

[4]

M. Greferath, An introduction to ring-linear coding theory, in Gröbner Bases, Coding and Cryptography (eds. M. Sala et al), Springer-Verlag, Berlin, 2009,219–238.

[5]

M. GreferathA. Nechaev and R. Wisbauer, Finite quasi-Frobenius modules and linear codes, J. Alg. Appl., 3 (2004), 247-272. doi: 10.1142/S0219498804000873.

[6]

M. Greferath and S. E. Schmidt, Finite-ring combinatorics and MacWilliams' equivalence theorem, J. Combin. Theory Ser. A, 92 (2000), 17-28. doi: 10.1006/jcta.1999.3033.

[7]

A. R. Hammons, Jr.P. V. KumarA. R. CalderbankN. J. A. Sloane and P. Solé, The $\mathbb Z_4$-linearity of Kerdock, Preparata, Goethals, and related codes, IEEE Trans. Inf. Theory, 40 (1994), 301-319. doi: 10.1109/18.312154.

[8]

O. Heden, A full rank perfect code of length 31, Des. Codes Crypt., 38 (2006), 125-129. doi: 10.1007/s10623-005-5665-1.

[9]

O. Heden, On perfect $p$-ary codes of length p+1, Des. Codes Crypt., 46 (2008), 45-56. doi: 10.1007/s10623-007-9133-y.

[10]

O. Heden, Perfect codes from the dual point of view Ⅰ, Discr. Math., 308 (2008), 6141-6156. doi: 10.1016/j.disc.2007.11.037.

[11]

M. Hessler, Perfect codes as isomorphic spaces, Discr. Math., 306 (2006), 1981-1987. doi: 10.1016/j.disc.2006.03.039.

[12]

T. Honold, Characterization of finite Frobenius rings, Arch. Math., 76 (2001), 406-415. doi: 10.1007/PL00000451.

[13]

T. Honold and A. A. Nechaev, Weighted modules and linear representations of codes, Probl. Inf. Transm., 35 (1999), 205-223.

[14]

T. Honold and I. Landjev, MacWilliams identities for linear codes over finite Frobenius rings, in Finite Fields and Applications (eds. D. Jungnickel et al), Springer-Verlag, Berlin, 2001, 276–292.

[15]

F. J. MacWilliams, A theorem on the distribution of weights in a systematic code, Bell Sys. Tech. J., 42 (1963), 79-94. doi: 10.1002/j.1538-7305.1963.tb04003.x.

[16]

F. J. MacWilliams and N. J. A. Sloane, The Theory of Error-Correcting Codes North-Holland, Amsterdam, 1977.

[17]

A. A. Nechaev, Finite principal ideal rings, Mat. Sbornik, 20 (1973), 364-382.

[18]

A. A. Nechaev, Kerdock code in a cyclic form, Discr. Math. Appl., 1 (1991), 365-384. doi: 10.1515/dma.1991.1.4.365.

[19]

R. Y. Sharp, Steps in Commutative Algebra 2nd edition, Cambridge Univ. Press, Cambridge, 2000. doi: 10.1017/CBO9780511626265.

[20]

A. Terras, Fourier Analysis on Finite Groups and Applications Cambridge Univ. Press, Cambridge, 1999. doi: 10.1017/CBO9780511626265.

[21]

M. Villanueva, Codis no lineals en Magma: construcció de codis perfectes Universitat Autónoma de Barcelona, 2009.

[22]

M. VillanuevaF. Zeng and J. Pujol, Efficient representation of binary nonlinear codes: constructions and minimum distance computation, Des. Codes Crypt., 76 (2015), 3-21. doi: 10.1007/s10623-014-0028-4.

[23]

J. A. Wood, Duality for modules over finite rings and applications to coding theory, Amer. J. Math., 121 (1999), 555-575.

[24]

J. A. Wood, Code equivalence characterizes finite Frobenius rings, Proc. Amer. Math. Soc., 136 (2008), 699-706. doi: 10.1090/S0002-9939-07-09164-2.

show all references

References:
[1]

T. Britz, MacWilliams identities and matroid polynomials, Electr. J. Combin., 9 (2002), R19, 16pp.

[2]

P. Delsarte, Bounds for unrestricted codes, by linear programming, Philips Res. Rep., 27 (1972), 272-289.

[3]

T. Etzion and A. Vardy, On perfect codes and tilings, problems and solutions, SIAM J. Discr. Math., 11 (1998), 205-223. doi: 10.1137/S0895480196309171.

[4]

M. Greferath, An introduction to ring-linear coding theory, in Gröbner Bases, Coding and Cryptography (eds. M. Sala et al), Springer-Verlag, Berlin, 2009,219–238.

[5]

M. GreferathA. Nechaev and R. Wisbauer, Finite quasi-Frobenius modules and linear codes, J. Alg. Appl., 3 (2004), 247-272. doi: 10.1142/S0219498804000873.

[6]

M. Greferath and S. E. Schmidt, Finite-ring combinatorics and MacWilliams' equivalence theorem, J. Combin. Theory Ser. A, 92 (2000), 17-28. doi: 10.1006/jcta.1999.3033.

[7]

A. R. Hammons, Jr.P. V. KumarA. R. CalderbankN. J. A. Sloane and P. Solé, The $\mathbb Z_4$-linearity of Kerdock, Preparata, Goethals, and related codes, IEEE Trans. Inf. Theory, 40 (1994), 301-319. doi: 10.1109/18.312154.

[8]

O. Heden, A full rank perfect code of length 31, Des. Codes Crypt., 38 (2006), 125-129. doi: 10.1007/s10623-005-5665-1.

[9]

O. Heden, On perfect $p$-ary codes of length p+1, Des. Codes Crypt., 46 (2008), 45-56. doi: 10.1007/s10623-007-9133-y.

[10]

O. Heden, Perfect codes from the dual point of view Ⅰ, Discr. Math., 308 (2008), 6141-6156. doi: 10.1016/j.disc.2007.11.037.

[11]

M. Hessler, Perfect codes as isomorphic spaces, Discr. Math., 306 (2006), 1981-1987. doi: 10.1016/j.disc.2006.03.039.

[12]

T. Honold, Characterization of finite Frobenius rings, Arch. Math., 76 (2001), 406-415. doi: 10.1007/PL00000451.

[13]

T. Honold and A. A. Nechaev, Weighted modules and linear representations of codes, Probl. Inf. Transm., 35 (1999), 205-223.

[14]

T. Honold and I. Landjev, MacWilliams identities for linear codes over finite Frobenius rings, in Finite Fields and Applications (eds. D. Jungnickel et al), Springer-Verlag, Berlin, 2001, 276–292.

[15]

F. J. MacWilliams, A theorem on the distribution of weights in a systematic code, Bell Sys. Tech. J., 42 (1963), 79-94. doi: 10.1002/j.1538-7305.1963.tb04003.x.

[16]

F. J. MacWilliams and N. J. A. Sloane, The Theory of Error-Correcting Codes North-Holland, Amsterdam, 1977.

[17]

A. A. Nechaev, Finite principal ideal rings, Mat. Sbornik, 20 (1973), 364-382.

[18]

A. A. Nechaev, Kerdock code in a cyclic form, Discr. Math. Appl., 1 (1991), 365-384. doi: 10.1515/dma.1991.1.4.365.

[19]

R. Y. Sharp, Steps in Commutative Algebra 2nd edition, Cambridge Univ. Press, Cambridge, 2000. doi: 10.1017/CBO9780511626265.

[20]

A. Terras, Fourier Analysis on Finite Groups and Applications Cambridge Univ. Press, Cambridge, 1999. doi: 10.1017/CBO9780511626265.

[21]

M. Villanueva, Codis no lineals en Magma: construcció de codis perfectes Universitat Autónoma de Barcelona, 2009.

[22]

M. VillanuevaF. Zeng and J. Pujol, Efficient representation of binary nonlinear codes: constructions and minimum distance computation, Des. Codes Crypt., 76 (2015), 3-21. doi: 10.1007/s10623-014-0028-4.

[23]

J. A. Wood, Duality for modules over finite rings and applications to coding theory, Amer. J. Math., 121 (1999), 555-575.

[24]

J. A. Wood, Code equivalence characterizes finite Frobenius rings, Proc. Amer. Math. Soc., 136 (2008), 699-706. doi: 10.1090/S0002-9939-07-09164-2.

[1]

Steven T. Dougherty, Abidin Kaya, Esengül Saltürk. Cyclic codes over local Frobenius rings of order 16. Advances in Mathematics of Communications, 2017, 11 (1) : 99-114. doi: 10.3934/amc.2017005

[2]

Ferruh Özbudak, Patrick Solé. Gilbert-Varshamov type bounds for linear codes over finite chain rings. Advances in Mathematics of Communications, 2007, 1 (1) : 99-109. doi: 10.3934/amc.2007.1.99

[3]

Aicha Batoul, Kenza Guenda, T. Aaron Gulliver. Some constacyclic codes over finite chain rings. Advances in Mathematics of Communications, 2016, 10 (4) : 683-694. doi: 10.3934/amc.2016034

[4]

Somphong Jitman, San Ling, Patanee Udomkavanich. Skew constacyclic codes over finite chain rings. Advances in Mathematics of Communications, 2012, 6 (1) : 39-63. doi: 10.3934/amc.2012.6.39

[5]

Eimear Byrne. On the weight distribution of codes over finite rings. Advances in Mathematics of Communications, 2011, 5 (2) : 395-406. doi: 10.3934/amc.2011.5.395

[6]

Igor E. Shparlinski. On some dynamical systems in finite fields and residue rings. Discrete & Continuous Dynamical Systems - A, 2007, 17 (4) : 901-917. doi: 10.3934/dcds.2007.17.901

[7]

Zhenjie Li, Ze Cheng, Dongsheng Li. The Liouville type theorem and local regularity results for nonlinear differential and integral systems. Communications on Pure & Applied Analysis, 2015, 14 (2) : 565-576. doi: 10.3934/cpaa.2015.14.565

[8]

Heide Gluesing-Luerssen. Partitions of Frobenius rings induced by the homogeneous weight. Advances in Mathematics of Communications, 2014, 8 (2) : 191-207. doi: 10.3934/amc.2014.8.191

[9]

David Grant, Mahesh K. Varanasi. The equivalence of space-time codes and codes defined over finite fields and Galois rings. Advances in Mathematics of Communications, 2008, 2 (2) : 131-145. doi: 10.3934/amc.2008.2.131

[10]

Hiroshi Isozaki, Hisashi Morioka. A Rellich type theorem for discrete Schrödinger operators. Inverse Problems & Imaging, 2014, 8 (2) : 475-489. doi: 10.3934/ipi.2014.8.475

[11]

Amina Amassad, Mircea Sofonea. Analysis of some nonlinear evolution systems arising in rate-type viscoplasticity. Conference Publications, 1998, 1998 (Special) : 58-71. doi: 10.3934/proc.1998.1998.58

[12]

Michael Ruzhansky, Jens Wirth. Dispersive type estimates for fourier integrals and applications to hyperbolic systems. Conference Publications, 2011, 2011 (Special) : 1263-1270. doi: 10.3934/proc.2011.2011.1263

[13]

Genady Ya. Grabarnik, Misha Guysinsky. Livšic theorem for banach rings. Discrete & Continuous Dynamical Systems - A, 2017, 37 (8) : 4379-4390. doi: 10.3934/dcds.2017187

[14]

Zilong Wang, Guang Gong. Correlation of binary sequence families derived from the multiplicative characters of finite fields. Advances in Mathematics of Communications, 2013, 7 (4) : 475-484. doi: 10.3934/amc.2013.7.475

[15]

Nabil Bennenni, Kenza Guenda, Sihem Mesnager. DNA cyclic codes over rings. Advances in Mathematics of Communications, 2017, 11 (1) : 83-98. doi: 10.3934/amc.2017004

[16]

Anh Tuan Duong, Quoc Hung Phan. A Liouville-type theorem for cooperative parabolic systems. Discrete & Continuous Dynamical Systems - A, 2018, 38 (2) : 823-833. doi: 10.3934/dcds.2018035

[17]

Hilde De Ridder, Hennie De Schepper, Frank Sommen. The Cauchy-Kovalevskaya extension theorem in discrete Clifford analysis. Communications on Pure & Applied Analysis, 2011, 10 (4) : 1097-1109. doi: 10.3934/cpaa.2011.10.1097

[18]

Konstantinos Drakakis, Rod Gow, Scott Rickard. Parity properties of Costas arrays defined via finite fields. Advances in Mathematics of Communications, 2007, 1 (3) : 321-330. doi: 10.3934/amc.2007.1.321

[19]

Nguyen Dinh Cong, Doan Thai Son, Stefan Siegmund, Hoang The Tuan. An instability theorem for nonlinear fractional differential systems. Discrete & Continuous Dynamical Systems - B, 2017, 22 (8) : 3079-3090. doi: 10.3934/dcdsb.2017164

[20]

C. D. Ahlbrandt, A. C. Peterson. A general reduction of order theorem for discrete linear symplectic systems. Conference Publications, 1998, 1998 (Special) : 7-18. doi: 10.3934/proc.1998.1998.7

2017 Impact Factor: 0.564

Metrics

  • PDF downloads (11)
  • HTML views (28)
  • Cited by (0)

Other articles
by authors

[Back to Top]